NP4 PX4 - NP4PX4

Info iconThis preview shows pages 1–2. Sign up to view the full content.

View Full Document Right Arrow Icon
NP4 PX4 A 72-year-old male patient has been prescribed allopurinol (Zyloprim) for chronic tophaceous gout. The nurse administers  the medication and gives the patient the following instructions:  ~ Avoid alcohol and caffeine, substances which increase  acid levels A client complains a tight, manlike feeling around the trunk and sensations of numbness and tingling in both legs after a  motor vehicle crash. Which is the nurse’s best action?  ~ Immobilization of the client and notify the physician A client has been admitted to the hospital after having a brain attack. What predisposing factor in the client's history  places this client at highest risk for an embolitic stroke?  ~ A history of atrial fibrillation A client in a rehabilitation program has been using the bladder training techniques of the Valsalva and Crede maneuvers.  When a nurse catheterizes the client immediately after voiding, the residual volume is 50 mL. What is the nurse’s best  action?  ~ Document defining as the only action A client is 6 hours postoperative for me craniotomy. When monitoring vital signs, the nurse observes the client to have  periorbital edema and ecchymosis around both eyes. What is the nurse’s best first action?  ~ A plain icepack to the  affected area A client is admitted to the intensive care unit after incurring a basilar skull fracture. What complication from the injury  should the nurse remain alert for?  ~ Hemorrhage A client is brought to the emergency room immediately after head trauma that has resulted in a fracture of the temporal  bone. What clinical manifestation is considered a neurologic emergency in this client?  ~ Change in level of consciousness A client presents with an acute exacerbation multiple sclerosis. Which drug should the nurse be prepared to administer?  Methylprednisolone A client who experienced a minor hemorrhagic stroke from an aneurysm 1 week ago reports a severe headache  accompanied by one episode of nausea and vomiting. What is the most correct conclusion to be drawn from this  information?  ~ The client has manifestations of rebleeding A client who first experienced the symptoms related to a confirmed thrombotic stroke 2 hours ago is brought to the  intensive care unit. What medication is most appropriate for the nurse to prepare for administration?  ~ Tissue  plasminogen activator (Altepase) A client who suffered a spinal cord injury at level T5 several months ago develops a flushed face and blurred vision. On  taking vital signs, the nurse notes the blood pressure to be 184/95. What is the nurse’s best first action? 
Background image of page 1

Info iconThis preview has intentionally blurred sections. Sign up to view the full version.

View Full DocumentRight Arrow Icon
Image of page 2
This is the end of the preview. Sign up to access the rest of the document.

This note was uploaded on 10/23/2010 for the course NURS 2300 taught by Professor Various during the Fall '10 term at Mid-America.

Page1 / 7

NP4 PX4 - NP4PX4

This preview shows document pages 1 - 2. Sign up to view the full document.

View Full Document Right Arrow Icon
Ask a homework question - tutors are online